Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 21, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 30, 2010, 7:05 PM CDT for Holmes County, Mississippi. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2010, 7:05 PM CDT (00:05 UTC)
- Expired
- Apr 30, 2010, 9:00 PM CDT
- In force
- 115 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 95 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2770 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 15.2
The text
As transmitted, in the capitals the NWS used until 2016.
191
WGUS54 KJAN 010005
FFWJAN
MSC051-010200-
/O.NEW.KJAN.FF.W.0021.100501T0005Z-100501T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CDT FRI APR 30 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF DURANT...
* UNTIL 900 PM CDT
* AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR MCMILLAN...OR NEAR
DURANT. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO
TO FOUR INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EMORY
AND BOWLING GREEN
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3322 8975 3321 8975 3317 8979 3314 8979
3312 8981 3305 8984 3299 8988 3298 8998
3301 9009 3328 8993
$$
JA1 follow-up statement
144
WGUS74 KJAN 010052
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
752 PM CDT FRI APR 30 2010
MSC051-010200-
/O.CON.KJAN.FF.W.0021.000000T0000Z-100501T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOLMES MS-
752 PM CDT FRI APR 30 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
EASTERN HOLMES COUNTY...
AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR MCMILLAN...OR
NEAR DURANT. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF
THREE TO FIVE INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EMORY
AND BOWLING GREEN
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3322 8975 3321 8975 3317 8979 3314 8979
3312 8981 3305 8984 3299 8988 3298 8998
3301 9009 3328 8993
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 4:35 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 30, 4:35 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CDT FRI APR 30 2010
...SEVERE WEATHER OUTBREAK POSSIBLE SATURDAY...
.DISCUSSION...FOCUS OF THE FORECAST WILL BE AROUND STORM POTENTIAL
FOR THE REST OF TODAY AND INTO TONIGHT. THEN WE SHIFT TO SATURDAY
WHICH IS LOOKING LIKE ANOTHER POSSIBLE OUTBREAK DAY. AFTER
THAT...LINGER STORMS/SOME SVR...WILL POSE A HVR RAIN/FLOODING THREAT
INTO SUNDAY.
CONVECTION FOR THE REST OF THIS AFTERNOON HAS BEEN SLOW TO GET GOING
AS SEVERAL THINGS HAVE HAD TO OCCUR FOR STORMS TO DEVELOP.
FIRST...THE CAP HAD TO ERODE. THE GRAVITY WAVE MOVING INTO THE NW
AREA HAS DONE A SOLID JOB OF THAT ALONG WITH INCREASING WAA. JAN 20Z
RAOB SHOWS LITTLE TO NO CAP WITH A PRIMED AIRMASS READY TO JUMP ONCE
A TRIGGER CAN GET IT STARTED. THAT TRIGGER IS NOTED ON WATER VAPOR
AS A PATCH OF ASCENT IS LIFTING NE INTO THE REGION FROM NEAR LCH.
THE QUESTION IS...WILL THAT ASCENT BE ENOUGH TO USE THE POTENTIAL
AVAILABLE IN THE ATMS? MY GUESS IS THAT IT WILL BE ENOUGH FOR SOME
ISO SVR STORMS TO GET GOING SOMEWHERE ACROSS THE NW 1/3RD OF THE
CWA. THE THERMO PROFILE OF THE 20Z SOUNDING SUPPORTS LARGE HAIL AND
DMG WIND GUSTS WELL. THE TORNADO RISK SEEMS LIMITED B/C OF THE WEAK
MID LEVEL WINDS. HOWEVER...STRONGER FLOW AND DEEPER EFFECTIVE SHEAR
IS MOVING INTO THE W PORTION OF THE CWA AND THAT COULD ENHANCE THE
OVER ALL SVR RISK AND STORM ORGANIZATION. THIS RISK SEEMS TO REMAIN
THE SAME AND LINGER TO ABOUT 3Z. AFTER THAT...MORE QUESTION ARISE.
THERE SHOULD BE SOME DOWNWARD TREND TO ANY ACTIVITY.
HOWEVER...STORMS TO OUR W/NW WILL BEGIN TO PLAY A KEY ROLE.
ACTUALLY...THE EURO SUGGESTS STORMS COULD KEEP FIRING ACROSS THE NW
ALL NIGHT. EITHER WAY...THERE REMAINS A RISK OF STORMS THROUGH THE
NIGHT PERIOD WITH SOME POSSIBLY BEING SEVERE.
BETWEEN MIDNIGHT AND NOON...THERE IS A RISK OF A COUPLE ROUNDS OF
STORMS OVER THE NW DELTA AND THAT WILL PRIME THINGS FOR HVY RAIN AND
POSSIBLE FLASH FLOODING. AS A RESULT...WE HAVE ISSUED A FLASH FLOOD
WATCH FOR SOME OF THE NW. THE MAIN HEAVY PRECIP TIME LOOKS TO BE SAT
AFTERNOON WITH THE POTENTIAL FOR MORE RAIN AND SOME REAL FLOODING
ISSUES INCREASING INTO SUN/SUN NIGHT. THE CURRENT FFA WILL LIKELY
HAVE TO BE EXPANDED AND EXTENDED IN TIME.
RECENT FORECAST DATA HAS STARTED TO STRONGLY POINT TO SATURDAY AS
THE MAIN SVR WEATHER DAY. VARIOUS MODEL DATA SHOW A COUPLE PERIODS
OF STORMS DEVELOPING AND OFFERING A GREATER COVERAGE OF STORMS WITH
MANY LIKELY SEVERE. MANY INGREDIENTS WILL BE IN PLACE TO SUPPORT
NUMEROUS SEVERE STORMS WITH QUARTER TO GOLF BALL SIZED HAIL
POSSIBLE...TORNADOES AND DAMAGING WINDS. THE STORM MODE LOOKS TO BE
SUPERCELLULAR AND THAT COULD EASILY ENHANCE THE SIGNIFICANCE OF THE
SEVERE EVENT. SUCH STORMS WILL MAKE HAIL LARGER THAN GOLF BALL
POSSIBLE ALONG WITH DMG WIND GUSTS >75 MPH. FORECAST PARAMETERS FOR
STRONG TORNADOES ARE ALSO AT LEVELS THAT SUPPORT A SOLID CHANCE OF
THAT OCCURRING. THE LIMITING FACTOR IS THAT MID LEVEL HEIGHTS ARE A
BIT HIGH FOR A GOOD PORTION OF THE CWA. HOWEVER...HEIGHTS WILL BE
MORE THAN SUFFICIENT ACROSS THE NW/N TO SUPPORT STRONG TORS. LAPSE
RATES WILL BE NOT AS STEEP ON SAT...BUT THE BOUNDARY LAYER WILL BE
EVEN MORE MOIST WITH 73 SFC DEWPTS EXPECTED IF NOT A BIT HIGHER. THE
OVERALL FLOW THROUGH THE ATMS WILL BE MUCH STRONGER. PUTTING ALL
THIS TOGETHER SUPPORTS QUITE A BIT OF SVR STORMS WITH A SOLID RISK
OF GETTING SOME SIGNIFICANT SVR EVENTS. ADDITIONALLY...THE EXPECTED
COVERAGE OF SVR STORMS EXPECTED AND THE POTENTIAL FOR THE HIGH END
NATURE HAS US DESCRIBING THE POSSIBLE EVENT SAT INTO SAT EVE AS A
POTENTIAL OUTBREAK.
AS FOR TIMING...THE MAIN WINDOW SEEMS TO BE SAT AFTERNOON/EVE.
HOWEVER...THERE WILL BE A RISK TOMORROW MORNING IN THE NW/N WITH THE
POTENTIAL FOR ANYTHING TO LINGER BEYOND SAT EVENING.
THE EVOLUTION OF EVERYTHING GETS MUCH MORE COMPLICATED SAT NIGHT AND
INTO SUNDAY. FORECAST GUID SUGGESTS THERE WILL BE STORMS AND THE
POTENTIAL FOR QUITE A BIT OF RAINFALL. HOWEVER...MESO-SCALE FEATURES
WILL CONTROL THE AREA OF ANY SVR STORMS AND HEAVY RAINFALL. MORE ON
THOSE PERIODS IN THE COMING FORECAST AS EACH EVENT UNFOLDS.
FORECAST ELEMENTS WERE BASICALLY GUID. I DID ADJ POPS SOME FOR SAT
NIGHT INTO SUN NIGHT FOR PARTS OF THE CWA. TEMPS WERE LOOKED GOOD
AND WILL BE RATHER HOT/HUMID WHILE ALL THIS STORM ACTIVITY IS ON
GOING. /CME/
&&
.AVIATION...FLYING CONDITIONS WILL BE DETERIORATING ACROSS THE
REGION FOR TODAY INTO THIS WEEKEND AS A STORM SYSTEM APPROACHES THE
AREA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 30/2200
UTC AND CONTINUE INTO THE WEEKEND. THE GREATEST COVERAGE OF STORMS
AND MOST INTENSE STORMS WILL BE ALONG AND NORTHWEST OF THE NATCHEZ
TRACE PARKWAY. SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE
AND BE CAPABLE PRODUCING TORNADOES...HAIL TO THE SIZE OF GOLF
BALLS... AND WIND GUSTS TO 70 MPH. VERY HEAVY RAINFALL AND FLASH
FLOODING WILL ALSO OCCUR WITH THE THUNDERSTORMS. THE COVERAGE OF
STORMS IS EXPECTED TO DECREASE SOMEWHAT AFTER 01/0300 UTC BEFORE
BECOMING NUMEROUS AFTER 01/1000 UTC. VISIBILITIES WILL BE REDUCED TO
IFR/LIFR WITH THE SHOWERS AND THUNDERSTORMS. CEILINGS WILL LOWER TO
MVFR/IFR THIS AFTERNOON INTO TONIGHT AREAWIDE...WITH LIFR CEILINGS
WITH SHOWERS AND THUNDERSTORMS. MANY LOCATIONS WILL DROP BELOW 1KFT
BUT REMAIN ABOVE 500FT. OUTSIDE OF SHOWERS AND THUNDERSTORMS...
BREEZY SOUTHEAST TO SOUTH WINDS WITH GUSTS TO 25 KT ARE
EXPECTED...WITH THE STRONGEST WINDS IN THE NORTHWEST DELTA REGION.
/COHEN/JA/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 82 71 86 73 / 27 38 64 71
MERIDIAN 79 70 86 73 / 23 23 62 50
VICKSBURG 80 72 86 72 / 41 53 76 85
HATTIESBURG 81 71 87 73 / 40 40 56 42
NATCHEZ 81 73 87 72 / 42 49 67 64
GREENVILLE 80 72 85 69 / 57 70 90 92
GREENWOOD 79 73 85 73 / 47 52 87 85
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY
EVENING FOR MSZ018-019-025>028-034>036-040>042.
LA...FLASH FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY
EVENING FOR LAZ007>009.
AR...FLASH FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY
EVENING FOR ARZ074-075.
&&
CME/JA/COHENHazardous weather outlook, Apr 30, 3:07 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 307 PM CDT FRI APR 30 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 012015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 307 PM CDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THROUGH TONIGHT...WITH THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY CORRIDOR AND ESPECIALLY ACROSS THE NORTHWEST DELTA REGION. HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS TO 70 MPH...AND TORNADOES WILL ALL BE POSSIBLE WITH THE SEVERE THUNDERSTORMS. VERY HEAVY RAINFALL WILL ACCOMPANY THE SHOWERS AND THUNDERSTORMS...AND FLASH FLOODING WILL BE POSSIBLE ALONG AND NORTHWEST OF A LINE FROM GRENADA TO YAZOO CITY TO BASTROP. THIS ACTIVITY COMES AS COPIOUS AMOUNTS OF MOISTURE ARE DRAWN INTO THE REGION AHEAD OF A DEVELOPING LOW PRESSURE SYSTEM. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY A SEVERE WEATHER OUTBREAK IS EXPECTED ON SATURDAY. TORNADOES...HAIL TO THE SIZE OF GOLF BALLS...AND DAMAGING WIND GUSTS TO 70 MPH WILL ALL BE POSSIBLE WITH THE SEVERE THUNDERSTORMS. THE GREATEST RISK FOR SEVERE THUNDERSTORMS WILL BE ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY CORRIDOR AND ESPECIALLY ACROSS THE NORTHWEST DELTA REGION. THERE WILL BE THE POTENTIAL FOR STRONG TORNADOES ACROSS THE NORTHWEST DELTA REGION ON SATURDAY. WHILE SEVERE WEATHER WILL BE POSSIBLE AT ANY TIME ON SATURDAY...THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE DURING THE AFTERNOON AND EVENING HOURS ON SATURDAY. THE RISK FOR SEVERE WEATHER WILL CONTINUE INTO SATURDAY NIGHT AND SUNDAY. VERY HEAVY RAINFALL IS EXPECTED WITH THE THUNDERSTORMS. TOTAL RAINFALL AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED THROUGH THE WEEKEND...WITH THE HIGHEST TOTALS ACROSS THE NORTHWEST DELTA. FLASH FLOODING WILL BE A CONCERN ACROSS THE ARKLAMISS REGION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED AT TIMES TONIGHT AND WILL BE NEEDED ON SATURDAY AND POSSIBLY INTO SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. COHEN
In the hours before
Special weather statement, Apr 30, 2:50 PM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 250 PM CDT FRI APR 30 2010 MSZ026>028-302030- GRENADA MS-CARROLL MS-MONTGOMERY MS- 250 PM CDT FRI APR 30 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER ELLIOTT AT 250 PM CDT...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHWESTERN MONTGOMERY...NORTH CENTRAL CARROLL AND EASTERN GRENADA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JA
Special weather statement, Apr 30, 4:11 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 411 PM CDT FRI APR 30 2010 MSZ026-302120- GRENADA MS- 411 PM CDT FRI APR 30 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES NORTHEAST OF BEW SPRINGS AT 411 PM CDT...MOVING NORTHEAST AT 35 MPH. PEOPLE IN CENTRAL GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY. JA
Special weather statement, Apr 30, 5:41 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 541 PM CDT FRI APR 30 2010 MSZ027-036-302310- CARROLL MS-HOLMES MS- 541 PM CDT FRI APR 30 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER FRANKLIN AT 542 PM CDT...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EASTERN HOLMES AND SOUTH CENTRAL CARROLL COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JA
Special weather statement, Apr 30, 6:06 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 606 PM CDT FRI APR 30 2010 MSZ027-028-036-302345- CARROLL MS-MONTGOMERY MS-HOLMES MS- 606 PM CDT FRI APR 30 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER BOWLING GREEN AT 606 PM CDT...MOVING NORTH AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EASTERN HOLMES...CENTRAL MONTGOMERY AND EASTERN CARROLL COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JA
Special weather statement, Apr 30, 6:51 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 651 PM CDT FRI APR 30 2010 MSZ027-028-036-037-010035- CARROLL MS-MONTGOMERY MS-HOLMES MS-ATTALA MS- 651 PM CDT FRI APR 30 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED 3 MILES NORTH OF DURANT AT 649 PM CDT...MOVING NORTH AT 35 MPH. DOPPLER RADAR INDICATED ONE HOUR RAINFALL TOTALS OF TWO TO TWO AND ONE HALF INCHES HAVE OCCURED IN AFFECTED AREA. AN ADDITIONAL ONE INCH TO ONE INCH AND ONE HALF ARE POSSIBLE OVER THE NEXT HOUR. PEOPLE IN NORTHWESTERN ATTALA...EAST CENTRAL HOLMES...SOUTHWESTERN MONTGOMERY AND SOUTHEASTERN CARROLL COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JA
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:29 PM CDT | Flash Flood Warning | JAN | Attala, Carroll, Montgomery | 2 hr |
| Apr 30, 8:19 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 56 min |
| Apr 30, 8:23 PM CDT | Flash Flood Warning | JAN | Carroll, Choctaw, Montgomery, Webster | 112 min |
| Apr 30, 8:43 PM CDT | Tornado Warning | JAN | Choctaw, Montgomery, Webster | 47 min |
| Apr 30, 9:31 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 59 min |
| Apr 30, 10:13 PM CDT | Flash Flood Warning | JAN | Clay, Webster | 90 min |
| Apr 30, 10:29 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 41 min |
| May 1, 8:56 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 5 days |
| May 1, 8:56 AM CDT | River Flood Warning | JAN | Hinds, Warren | 72 hr |
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.